MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL URETHRAL CATHETER COUDE TIP; TIEMANN CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL URETHRAL CATHETER COUDE TIP; TIEMANN CATHETER
Model Number 120616
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of the tiemann catheter was more round than usual.The patient experienced pain while using the catheter.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturer related.The sample was received opened and with the original packaging.The sample was in good condition.Visual observation noted the indicator dot was not in alignment with the coude curve and the tip was rounded, and somewhat bulbous.The device was measured using a french gauge and the widest portion of the tip measured 15 fr.The shaft of the catheter was measured 17 fr.Which falls with in the permissible french size of +/- 1 fr of the intended french size.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.".
 
Event or Problem Description

Brand Name
BARD® TIEMANN MODEL URETHRAL CATHETER COUDE TIP
Common Device Name
TIEMANN CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8356663
Report Number1018233-2019-00909
Device Sequence Number19266124
Product Code KOD
UDI-Device Identifier00801741029974
UDI-Public(01)00801741029974
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Model Number120616
Device Catalogue Number120616
Device Lot NumberNGCS1268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1